MAUDE Adverse Event Report: NEURAVI LTD. EMBOTRAP II 5X33 REVASC. DEV.; CATHETER, THROMBUS RETRIEVER

NEURAVI LTD. EMBOTRAP II 5X33 REVASC. DEV.; CATHETER, THROMBUS RETRIEVER
Model Number ET009521
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/21/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.A review of the manufacturing record evaluation (mre) associated with lot number lot #20l067av presented no issues during the manufacturing or inspection process that can be related to the reported event.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
As reported by the field, during a stroke mechanical thrombectomy procedure, an embotrap ii 5x33 revascularization device (et009533, 20l067av) was being used to remove the clot.Upon removal of the device from the patient, when inspecting the clot, the physician noticed that the end of the embotrap ii device had partially unraveled.The procedure was successful and blood flow was restored to the vessel.There was no patient injury reported.Additional information received indicated that the system was used with the recommended unspecified microcatheter (mc).There was no difficulty withdrawing the device.There was no difficulty withdrawing the device from the thrombus or back through the vessel.No excessive force was applied to pull the device into the catheter for withdrawal.Only one pass was made to attempt to retrieve the clot.There was no resistance encountered at any time during the procedure.No additional information is available.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Updated sections on this medwatch report: g3, g6, h2, h6 and h10.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: as reported by the field, during a stroke mechanical thrombectomy procedure, an embotrap ii 5x33 revascularization device (et009533, 20l067av) was being used to remove the clot.Upon removal of the device from the patient, when inspecting the clot, the physician noticed that the end of the embotrap ii device had partially unraveled.The procedure was successful and blood flow was restored to the vessel.There was no patient injury reported.Additional information received indicated that the system was used with the recommended unspecified microcatheter (mc).There was no difficulty withdrawing the device.There was no difficulty withdrawing the device from the thrombus or back through the vessel.No excessive force was applied to pull the device into the catheter for withdrawal.Only one pass was made to attempt to retrieve the clot.There was no resistance encountered at any time during the procedure.No additional information is available.The initial examination of the returned embotrap device identified no deformation or damage at any location on the device, other than regions where dried thrombus material were present.The visual inspection also indicates that the returned embotrap device was correctly assembled and manufactured, with all adhesive bonds and joints complete and undamaged.The complaint reported that part of the embotrap had ¿partially unraveled¿ following one successful pass.Upon visual inspection of the returned embotrap device, it is apparent that the embotrap device had this appearance due to an external coil from an ancillary device becoming entangled on the embotrap device.The volume and appearance of this coil indicate that it is not a part of and did not originate from any part of the embotrap device.A point of contact between the coil and the embotrap device was identified, but it could not be determined if the coil tangled with the embotrap device or if it was held in place due to dried thrombus material.Similar complaint events of embotrap entanglement with wires from intermediate catheters due to potential catheter defects have been reported previously.Investigation into these complaints concluded coil wire in the wall of an intermediate catheter protruded into the catheter lumen (a catheter defect) and created snag points with the stent device resulting in entanglement of the coil wire and the stent device becoming entangled have been reported previously.A review of the manufacturing record evaluation (mre) associated with lot number 20l067av presented no issues during the manufacturing or inspection process that can be related to the reported event.The returned embotrap device shows no signs of visible damage or deformation.The complaint event description reports that the embotrap device ¿partially unravelled¿ following one successful pass.Based on the investigation completed and review of the complaint details the probable root cause for the embotrap having this appearance is an interaction with an ancillary device which resulted in a coil from one of the ancillary devices being stuck in place around the embotrap device.The ancillary devices used in this investigation were not specified or returned, therefore the actual root cause cannot be confirmed.Previous similar complaints concluded that such entanglement is due to ancillary device defects where wires used in the device construction impinge into the device lumen causing entanglement with devices advancing/withdrawing through that lumen.The embotrap device shows no sign of damage or deformation as a result of the complaint event.The thrombectomy procedure was reported to have been successfully carried out with one pass of the returned embotrap device.There is no indication that this complaint was as a result of a defect or malfunction of the embotrap device.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).The product has been returned for evaluation and testing; however, the engineering evaluation has not been completed.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.

Brand Name
EMBOTRAP II 5X33 REVASC. DEV.
Common Device Name
CATHETER, THROMBUS RETRIEVER
Manufacturer (Section D)
NEURAVI LTD.
block 3 ballybritt
business park
galway H91 K 5YD
EI  H91 K5YD
MDR Report Key11974566
Report Number3011370111-2021-00046
Device Sequence Number17200964
Product Code NRY
UDI-Device Identifier10886704081319
UDI-Public10886704081319
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
PMA/510(K) Number
K173452
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/21/2023
Device Model NumberET009521
Device Catalogue NumberET009533
Device Lot Number20L067AV
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/18/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/24/2021
Supplement Date Received by Manufacturer06/18/2021
07/09/2021
Initial Report FDA Received Date06/10/2021
Supplement Report FDA Received Date07/07/2021
07/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PENUMBRA CATHETER; PENUMBRA CATHETER